What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 13, 1:02 PM CST, 1 hour 13 minutes earlier. Its key messages:
- Another heavier round of showers and thunderstorms tonight into Wednesday morning could cause flash flooding. A narrow corridor of 2-4 inches of rain with potential localized amounts up to 7 inches could occur however location of this corridor remains uncertain. Highest chances of rainfall (70-90%) are currently northeast of Springfield.
- Much warmer temperatures Wednesday and Thursday with heat indices reaching 100-108 degrees west of Springfield. A heat advisory will be issued for the western half of the CWA for Wednesday.
- Potential for strong to severe storms on Thursday. Large hail and damaging wind would be the main severe weather risks.
Area forecast discussion, Aug 13, 1:02 PM CST, 1 hour 13 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
202 PM CDT Tue Aug 13 2024
.KEY MESSAGES...
- Another heavier round of showers and thunderstorms tonight
into Wednesday morning could cause flash flooding. A narrow
corridor of 2-4 inches of rain with potential localized
amounts up to 7 inches could occur however location of this
corridor remains uncertain. Highest chances of rainfall
(70-90%) are currently northeast of Springfield.
- Much warmer temperatures Wednesday and Thursday with heat
indices reaching 100-108 degrees west of Springfield. A heat
advisory will be issued for the western half of the CWA for
Wednesday.
- Potential for strong to severe storms on Thursday. Large hail
and damaging wind would be the main severe weather risks.
&&
.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 200 PM CDT Tue Aug 13 2024
Synoptic overview and current conditions: Water vapor imagery and
upper level analysis show an upper level ridge axis from east Texas
into the Dakotas with a trough from WA/OR into NV. Thunderstorm
complex was currently pushing through the CWA and should continue to
push all the way through this afternoon. Cloud cover and extensive
precipitation shield extending behind the main line segment was
keeping temperatures in check and have lowered expectations for
highs this afternoon into the 70s in the north to the low/mid 80s in
the southwest where some partial clearing may take place.
Tonight - Wednesday: Upper level ridge will begin to build into the
area, however another low level jet is expected to develop late this
evening with additional shortwave energy riding the top of the
ridge. Additional convection is expected to develop tonight into
Wednesday morning, with the main axis expected to be a bit further
north, and the highest QPF over central MO into our eastern CWA. A
band of convection with heavy rain is expected to develop in this
area. Some HREF members are projecting some fairly substantial
rainfall totals in the eastern Ozarks (4-7 inches) with means in the
1-3 inch range. Likely hold off on any flood watch, but may need to
do a short fused one later as we see where this sets up tonight.
A warm front will also start pushing through the area on Wednesday.
Hot and humid conditions are expected southwest of the front with
heat index values in the 105-109 degrees over southwestern parts of
the CWA. A heat advisory will be issued for these areas for
Wednesday afternoon into the early evening(noon to 9 pm).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 200 PM CDT Tue Aug 13 2024
Wednesday night - Thursday: Upper ridge axis will move east of the
area as an upper wave pushes across the plains and into the
Mississippi valley region. This will help to bring a front into the
area and there may be enough instability and shear for some strong
to severe storms on Thursday. Heat index values will again likely
climb into the 100 to 107 degree range during the afternoon ahead of
the front and anoather advisory may be needed for Thursday.
Friday into early next week: The upper level wave will push east and
carve out a deeper trough as the ridge retrogrades westward and
amplifies over the southern and central plains. We'll be on the
eastern periphery of the ridge axis and west of the trough which
will give us northwest flow and the potential for additional
convection through this time period along with temperatures which
are more seasonal for this time of year.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1215 PM CDT Tue Aug 13 2024
For the 18z TAFS, thunderstorm complex continues to march across
the CWA with the main linear band east of the terminals with
trailing showers still at the 3 TAF sites. Ceilings/visibility
improve fairly quickly behind the main line of storms and should
have an hour or two of lighter showers with mainly VFR
conditions at the onset of the TAFS. Additional convection is
expected to redevelop tonight with the main axis setting up
generally northeast of the terminals, although SGF may be on the
southwestern edge of the band and will include a prob30 group
with MVFR conditions and thunderstorms for them late tonight.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from noon to 9 PM CDT Wednesday for KSZ073-097-
101.
MO...Heat Advisory from noon to 9 PM CDT Wednesday for MOZ066>068-
077>080-088>091-093>095-101>104.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...LindenbergHazardous weather outlook, Aug 13, 1:30 PM CST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
230 PM CDT Tue Aug 13 2024
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141930-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
230 PM CDT Tue Aug 13 2024
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited lightning risk.
Elevated excessive rainfall risk
DISCUSSION...
A narrow corridor of showers and thunderstorms with heavy
rainfall rates will occur overnight to the northeast of
Springfield. Flash flooding could develop in these areas if storms
move over the same areas.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A corridor of showers and thunderstorms will likely be ongoing
Wednesday morning to the northeast of Springfield with lightning
and localized flash flooding.
Heat index values will climb to between 100 and 108 degrees for
portions of southeast Kansas and southern Missouri Wednesday and
Thursday. A heat advisory is in effect for southeast Kansas and
western Missouri on Wednesday.
There is a marginal(1/5) to slight(2/5) risk for a few severe
thunderstorms Thursday afternoon and evening across the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Lindenberg
In the hours before
Special weather statement, Aug 13, 9:06 AM CST, 5 hours 9 minutes before
Special Weather Statement
National Weather Service Springfield MO
1006 AM CDT Tue Aug 13 2024
MOZ101>103-131545-
Barry MO-McDonald MO-Stone MO-
1006 AM CDT Tue Aug 13 2024
...STRONG THUNDERSTORMS WILL IMPACT STONE...EAST CENTRAL MCDONALD AND
BARRY COUNTIES THROUGH 1045 AM CDT...
At 1005 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Aurora to 7 miles northeast of Cassville
to 6 miles west of Washburn. Movement was east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Branson, Table Rock Lake, Roaring River State Park, Table Rock State
Park, Monett, Cassville, Silver Dollar City, Kimberling City, Shell
Knob, Purdy, Reeds Spring, Seligman, Exeter, Indian Point, Branson
West, Butterfield, Galena, Washburn, Mccord Bend, and Golden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3650 9385 3659 9426 3679 9398 3693 9393
3693 9389 3682 9331 3650 9331
TIME...MOT...LOC 1505Z 267DEG 45KT 3691 9369 3677 9380 3658 9409
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PriceSpecial weather statement, Aug 13, 9:47 AM CST, 4 hours 28 minutes before
Special Weather Statement
National Weather Service Springfield MO
1047 AM CDT Tue Aug 13 2024
MOZ095-096-102>105-131630-
Douglas MO-Barry MO-Taney MO-Ozark MO-Christian MO-Stone MO-
1047 AM CDT Tue Aug 13 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OZARK...WESTERN
DOUGLAS...TANEY...CHRISTIAN...STONE AND SOUTHEASTERN BARRY COUNTIES
THROUGH 1130 AM CDT...
At 1046 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Rogersville to near Merriam Woods to near
Urbanette. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Nixa, Ozark, Branson, Lake Taneycomo, Table Rock Lake, Table Rock
State Park, Shepherd of the Hills State Park, Bull Shoals Lake,
Hollister, Silver Dollar City, Ava, Kimberling City, Forsyth, Merriam
Woods, Sparta, Shell Knob, Kissee Mills, Reeds Spring, Highlandville,
and Rockaway Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
If on or near Table Rock Lake and Bull Shoals Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3650 9382 3679 9348 3709 9328 3708 9290
3707 9290 3707 9258 3706 9252 3684 9254
3650 9287
TIME...MOT...LOC 1546Z 261DEG 45KT 3714 9315 3677 9315 3649 9351
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
PriceSpecial weather statement, Aug 13, 10:29 AM CST, 3 hours 46 minutes before
Special Weather Statement
National Weather Service Springfield MO
1129 AM CDT Tue Aug 13 2024
MOZ091-092-095-096-104-105-131715-
Douglas MO-Wright MO-Taney MO-Ozark MO-Webster MO-Christian MO-
1129 AM CDT Tue Aug 13 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN OZARK...EASTERN
WEBSTER...WRIGHT...DOUGLAS...NORTHEASTERN TANEY AND SOUTHEASTERN
CHRISTIAN COUNTIES THROUGH 1215 PM CDT...
At 1128 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Conway to 6 miles southeast of
Seymour to 14 miles northwest of Price Place. Movement was east at 35
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bryant Creek State Park, Marshfield, Mountain Grove, Ava, Seymour,
Mansfield, Gainesville, Dawson, Norwood, Hartville, Niangua, Duncan,
Diggins, Wasola, Manes, Brixey, Willhoit, Brushyknob, Grovespring,
and Thornfield.
This includes Interstate 44 between mile markers 102 and 108.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3747 9225 3700 9225 3660 9231 3663 9300
3709 9290 3748 9290
TIME...MOT...LOC 1628Z 279DEG 32KT 3747 9271 3708 9270 3667 9274
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PriceSpecial weather statement, Aug 13, 10:32 AM CST, 3 hours 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
1132 AM CDT Tue Aug 13 2024
MOZ104-105-131715-
Taney MO-Ozark MO-
1132 AM CDT Tue Aug 13 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN OZARK AND SOUTHEASTERN
TANEY COUNTIES THROUGH 1215 PM CDT...
At 1132 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northwest of Ozark Isle to 8 miles
west of Price Place to near Diamond City. Movement was east at 45
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bull Shoals Lake, Lake Taneycomo, Norfork Lake, Gainesville,
Bakersfield, Theodosia, Pontiac, Sundown, Price Place, Tecumseh,
Udall, Hardenville, Protem, Rueter, and Isabella.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
If on or near Bull Shoals Lake and Norfork Lake, get out of the
water and move indoors or inside a vehicle. Remember, lightning can
strike out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3664 9302 3660 9212 3650 9212 3649 9277
3650 9314
TIME...MOT...LOC 1632Z 273DEG 37KT 3662 9275 3652 9275 3646 9282
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PriceSpecial weather statement, Aug 13, 11:11 AM CST, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Springfield MO
1211 PM CDT Tue Aug 13 2024
MOZ082-092-096-097-105-131745-
Douglas MO-Wright MO-Ozark MO-Howell MO-Texas MO-
1211 PM CDT Tue Aug 13 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN OZARK...SOUTHEASTERN
WRIGHT...EASTERN DOUGLAS...WESTERN HOWELL AND SOUTHWESTERN TEXAS
COUNTIES THROUGH 1245 PM CDT...
At 1210 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Norwood to 8 miles northeast
of Gainesville to near Arkawana. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Plains, Bryant Creek State Park, Norfork Lake, Mountain Grove,
Willow Springs, Gainesville, Norwood, Pomona, Bakersfield, South
Fork, Brixey, Tecumseh, Pottersville, Caulfield, Udall, Hardenville,
Vanzant, Zanoni, Gentryville, and Siloam Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Norfork Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3668 9241 3717 9247 3705 9190 3665 9189
3650 9198 3650 9252
TIME...MOT...LOC 1710Z 275DEG 29KT 3693 9239 3668 9231 3648 9244
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PriceSpecial weather statement, Aug 13, 11:45 AM CST, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Springfield MO
1245 PM CDT Tue Aug 13 2024
MOZ096>098-105-106-131830-
Douglas MO-Oregon MO-Ozark MO-Howell MO-Shannon MO-
1245 PM CDT Tue Aug 13 2024
...STRONG THUNDERSTORMS WILL IMPACT EASTERN OZARK...SOUTHWESTERN
SHANNON...SOUTHEASTERN DOUGLAS...HOWELL AND WESTERN OREGON COUNTIES
THROUGH 130 PM CDT...
At 1245 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Cabool to near Oxford. Movement
was east at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Plains, Grand Gulf State Park, Mountain View, Thayer, Willow
Springs, Alton, Pomona, Bakersfield, South Fork, Koshkonong,
Brandsville, Thomasville, Peace Valley, Lanton, Teresita, Couch,
Pottersville, Caulfield, Rover, and Siloam Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3673 9217 3705 9213 3705 9191 3693 9133
3650 9140 3650 9224
TIME...MOT...LOC 1745Z 270DEG 29KT 3714 9193 3624 9194
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Price